Second order differential equations with rational coefficients

A. Hinkkanen, John Rossi

Research output: Contribution to journalArticlepeer-review


The authors exhibit two linearly independent real solutions, f1 and f2, to w" + Hw = 0 such that f1f2 is transcendental, f1 and f2 have only real zeros and poles and H is a nonconstant rational function. This shows the sharpness of a recent result of Hellerstein and Rossi. Some related results are also proved.

Original languageEnglish (US)
Pages (from-to)667-678
Number of pages12
JournalProceedings of the American Mathematical Society
Issue number3
StatePublished - Jul 1989
Externally publishedYes

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Second order differential equations with rational coefficients'. Together they form a unique fingerprint.

Cite this